What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 16, 5:11 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 16, 5:11 AM CST, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
611 AM CDT Sun Jul 16 2023
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
/Today and Monday/
Tweaked wind shifts/speeds to include HRRR data blended with NBM
to show potential for outflows as complex of showers and storms
moves east-southeast across the area, particularly North Texas
where I held highs in the upper 80s northeast to lower-mid 90s
across western North Texas (they will see more potential for
partial insolation and heating late today). Saw no reason to
adjust convective rain chances, despite slight weakening trend
past hour or two. Rest of the forecast remains on track.
05/Martello
Previous Discussion:
/Through Monday Afternoon/
A cold front that moved through the I-20 corridor and DFW Metro
area late Saturday remains between the I-20 and Highway 84
corridor and Waco. Behind the front, it was slightly cooler but
more humid than south of the boundary across Central Texas and the
Waco/Temple/Killeen areas. Height falls will continue in advance
of our next mid level shortwave arriving in northwest flow and
current easterly 925mb flow 15-20 kts veering southerly through
12z. Meanwhile, high-resolution CAMs and deterministic GFS/NAM
latest runs have continued to slow the timing of a cluster of
showers and storms currently organizing across the South Plains
and Texas Panhandle region as of midnight. This complex (which
could evolve into a more organized MCS during the pre-dawn hours)
has a long way to go and considering the divergent mid level,
northwest flow aloft over North and Central TX, I can completely
see why for the delay.
After another warm and muggy start to your Sunday with lows only
falling into primarily the 70s, a mid-high cloud canopy should
greet most of you as daybreak unfolds early this Sunday morning.
Increasing chances for showers and storms are expected as we
progress through the mid-late morning hours and primarily across
North Texas from I-20 to the Red River where less impact from the
mid level ridge and associated subsidence which will be more
prevalent across Central Texas and south of the current stalled
surface front between Hillsboro and Waco. Rain chances will range
between 40% and 80% with the latter more likely north of Highway
380 and to the Red River Valley as ascent will be more focused
across this area and juxtaposed with a nose of better, yet subtle
low level WAA and moisture transport at 850mb. The day is not
expected to be a complete wash out across North Texas, with
the complex of showers and storms following the accompanying the
parent shortwave into East Texas and western Louisiana later this
afternoon. Increasing subsidence in behind this system will end
storm changes gradually from west to east this afternoon, with
our far eastern counties likely seeing at least scattered
convection lingering until late afternoon.
Partial sunshine and accompanying insolation will occur for all
but our far east and north counties making high temperatures
fairly challenging. I have remained fairly close to the previous
forecast and NBM numbers with highs ranging from the mid-upper 80s
North through East of the DFW Metroplex, then a rapid warm up
gradient to the southwest with western Central Texas coming in
with highs around the century mark. Due to deeper mixing than the
deficient NBM dew point forecast (too high), areas within the
current Heat Advisory across Central Texas will be close enough to
criteria to to maintain the advisory. It does appear this
advisory will need to be extended at some point, but per
uncertainties with clouds and where heavier rains occur later this
morning and collaboration with sister WFOs, it was agreed upon to
see how the environment evolves with forecasts later today likely
having a better grasp on where a future advisories will be needed
moving into the early half of the coming week.
Skies will become mostly clear tonight as south winds increase to
between 10-15 mph with warm, breezy, and humid conditions
continuing. A few models show another mid level impulse moving
southward across eastern Oklahoma into eastern North Texas and the
Ark-La-Tex overnight, but moisture will be lacking for any
precipitation with mainly an increase of mid-high clouds expected.
The GFS is wanting to produce a few high-based showers and storms
across our northeast counties, but this is an outlier solution and
with leave the forecast dry with confidence very low on this
happening. Very hot temperatures return on Monday for our region
with highs easily exceeding the century mark for all but our far
northeast counties. There will likely need to be another heat
advisory issued for much of the area, but that will come with
later forecasts beyond today's storms.
05/Martello
&&
.LONG TERM... /Issued 311 AM CDT Sun Jul 16 2023/
/Monday Night Into Next Weekend/
Strong subsidence beneath an intensifying mid-level ridge centered
over the Desert Southwest will keep hot but quiet weather in place
for most of the upcoming week. Ridging will be at peak intensity
Tuesday and Wednesday with triple digit temperatures expected
across nearly the entire area. The main exception will be in
eastern North Texas where temperatures will remain in the mid 90s.
Elsewhere, afternoon highs will largely range from 102-110
degrees. Fortunately, dew points will be quite a bit lower than
we've seen recently which will keep the heat index closer to
actual temperatures. However, heat index values near 110+ degrees
may still be possible across our more humid eastern zones. Given
the current forecast temperatures and heat index values, it's
highly likely a Heat Advisory, Excessive Heat Warning, or
combination of the two will be needed for the upcoming week, and
this will be assessed over the next couple of days. Additionally,
the searing temperatures, breezy S/SW winds, and relative humidity
falling below 30% will keep the grass fire threat elevated each
day this week.
From Friday onward, the ridge appears to retreat west, with
northwest flow resuming aloft across the Southern Plains. A series
of shortwave troughs may allow for the intrusion of a couple cold
fronts late in the week and over the weekend. With these fronts
may also come additional chances for showers and storms and
possibly slightly lower temperatures. The current forecast leans
heavily towards the NBM given we're still about 6-7 days out from
the potential pattern shift. However, a trend towards a slightly
cooler and wetter forecast is not out of the realm of
possibilities. Stay tuned over the next few days.
Barnes
&&
.AVIATION... /NEW/
/12z TAFs/
Concerns and Challenges:
Remain the same as the 06z issuance earlier with timing wind
shifts and highest probabilities for TSRA and gusty winds.
Earlier post-frontal NE winds are now primarily E 5-7 knots just
a few hours in advance of the non-severe complex of storms
expected in later this morning. Waco Regional Airport remains in
the warm(hot) sector with S winds 5-10 kts.
I have maintained a window around mid morning for arrival of VCTS
into the DFW D10 terminals and with TSRA now entering areas just W
of KMWL and KXBP/KLUD. I expect surface wind directions to be a
bit erratic through 18z when showers and storms move through the
area and erratic storm outflow boundaries. I kept a brief high
MVFR group around 2500 ft during heavier rainfall, however this
will be above the critical criteria of 2000 ft while runway
construction continues on N-S runways at DFW. However, as we get
past the main convective window early this afternoon, I expect a
return of environmental S-SE winds 10 kts or less through the
remainder of the TAF cycle into tonight.
05/Martello
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 93 78 103 82 105 / 70 10 0 0 0
Waco 99 77 104 79 105 / 20 0 0 0 0
Paris 87 73 95 75 97 / 60 10 5 0 0
Denton 92 76 105 78 107 / 70 10 0 0 0
McKinney 90 75 98 78 101 / 70 10 0 0 0
Dallas 93 78 104 81 105 / 70 10 0 0 0
Terrell 90 76 101 78 102 / 60 10 0 0 0
Corsicana 95 77 105 79 105 / 40 5 0 0 0
Temple 101 77 106 78 106 / 10 0 0 0 0
Mineral Wells 96 76 107 78 108 / 50 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening for TXZ141>143-156>162-
174-175.
&&
Hazardous weather outlook, Jul 16, 2:12 AM CST, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
312 AM CDT Sun Jul 16 2023
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
312 AM CDT Sun Jul 16 2023
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
A cluster of storms is expected to move across North Texas today.
Gusty winds and heavy rain will be the main threats with this
activity.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hot and humid weather will continue through late next week with
afternoon heat index values of 105 or higher each day.
The fire weather threat will remain elevated generally west of I-
35 Monday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 8:49 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
949 AM CDT Sun Jul 16 2023
TXZ118-119-161530-
Tarrant TX-Dallas TX-
949 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of eastern Tarrant and
western Dallas Counties through 1030 AM CDT...
At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Fort Worth, Arlington, Irving, Grand Prairie, Carrollton,
Flower Mound, Euless, Bedford, Grapevine, Haltom City, Keller,
Coppell, Duncanville, Hurst, Farmers Branch, Southlake, Watauga,
University Park and Colleyville.
This includes the following highways...
Interstate 35E between mile markers 418 and 445.
Interstate 20 between mile markers 441 and 467.
Interstate 30 between mile markers 19 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3299 9677 3264 9681 3264 9726 3283 9726
3299 9714
TIME...MOT...LOC 1448Z 261DEG 12KT 3274 9719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BonnetteSpecial weather statement, Jul 16, 8:50 AM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
950 AM CDT Sun Jul 16 2023
TXZ093-161515-
Grayson TX-
950 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of Grayson County
through 1015 AM CDT...
At 950 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Knollwood, or 8 miles west of Sherman, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Texoma, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3395 9690 3387 9689 3385 9686 3385 9684
3387 9683 3387 9680 3386 9678 3382 9676
3384 9669 3391 9667 3389 9660 3388 9659
3385 9663 3382 9655 3362 9644 3347 9693
3395 9694 3396 9693
TIME...MOT...LOC 1450Z 258DEG 20KT 3366 9675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
66Special weather statement, Jul 16, 9:07 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1007 AM CDT Sun Jul 16 2023
TXZ104-119-120-161530-
Collin TX-Rockwall TX-Dallas TX-
1007 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of western Rockwall,
southwestern Collin and northern Dallas Counties through 1030 AM
CDT...
At 1006 AM CDT, Doppler radar was tracking a strong thunderstorm
just west of Richardson, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Plano, Garland, Irving, Mesquite, Carrollton, Richardson,
Allen, Rowlett, Wylie, Coppell, Farmers Branch, University Park,
Sachse, Addison, Highland Park, Murphy, Heath, Lucas and Sunnyvale.
This includes the following highways...
Interstate 35E between mile markers 434 and 444.
Interstate 30 between mile markers 57 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3282 9648 3283 9699 3299 9693 3299 9684
3309 9684 3313 9653
TIME...MOT...LOC 1506Z 256DEG 30KT 3297 9675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
66Special weather statement, Jul 16, 9:24 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1024 AM CDT Sun Jul 16 2023
TXZ093-094-104-105-161615-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
1024 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of northwestern Hunt,
northeastern Collin, eastern Grayson and Fannin Counties through 1115
AM CDT...
At 1024 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ravenna, or 7 miles northwest of Bonham, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sherman, Bonham, Denison, Anna, Melissa, Van Alstyne, Leonard, Honey
Grove, Whitewright, Wolfe City, Bells, Tom Bean, Savoy, Ector,
Trenton, Dodd City, Ravenna, Lake Bonham, Valley Lake and Randell
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 9585 3343 9586 3322 9656 3387 9662
3384 9661 3382 9653 3377 9650 3378 9643
3369 9635 3370 9632 3377 9629 3376 9619
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
TIME...MOT...LOC 1524Z 256DEG 40KT 3364 9629
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
66Special weather statement, Jul 16, 9:28 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1028 AM CDT Sun Jul 16 2023
TXZ104-119-120-161600-
Collin TX-Rockwall TX-Dallas TX-
1028 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of Rockwall, southern
Collin and northeastern Dallas Counties through 1100 AM CDT...
At 1027 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richardson, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Plano, Garland, Richardson, Allen, Rowlett, Wylie, Rockwall,
Sachse, Murphy, Royse City, Heath, Fate, Lucas, Parker, Farmersville,
Mobile City, Lavon, McLendon-Chisholm and St. Paul.
This includes Interstate 30 between mile markers 61 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3285 9675 3308 9683 3316 9630 3285 9630
TIME...MOT...LOC 1527Z 263DEG 28KT 3296 9668
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
66Special weather statement, Jul 16, 9:50 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1050 AM CDT Sun Jul 16 2023
TXZ105-161615-
Hunt TX-
1050 AM CDT Sun Jul 16 2023
...A strong thunderstorm will impact portions of Hunt County through
1115 AM CDT...
At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm over
Celeste, or 13 miles northwest of Greenville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Commerce, Wolfe City, Caddo Mills, Celeste, Campbell,
Greenville Club Lake, Merit, Greenville City Lakes, Josephine, Union
Valley, Neylandville, Kellogg, Kingston, Cash, Clinton, Fairlie,
South Sulphur, Center Point and Floyd.
This includes Interstate 30 between mile markers 80 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3305 9587 3291 9630 3335 9629 3341 9586
TIME...MOT...LOC 1550Z 258DEG 25KT 3329 9619
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
66